ACCIDENTAL HEPARIN intoxication in children is a relatively rare condition. The following is a case report of an infant who was inadvertently poisoned with this drug.
Report of a Case
An 8-month-old female infant was admitted to the hospital because of a recurrence of severe diarrhea and dehydration. She had had a similar episode one month previously, and had required intravenous fluids and restoration of electrolytes. The present illness began 24 hours before admission with vomiting, low grade fever, and diarrhea.Physical examination on admission revealed a poorly nourished, dehydrated, and lethargic infant. The weight on admission was 12 lb (5.5 kg) and the temperature, 102 F (38.9 C) axillary. The urine examination was negative. Hemoglobin was 10 gm/cc mm; erythrocyte count was 4,320,000/cc mm; white blood cell count was 13,100, with 42% polymorphonuclear cells, 3% eosinophiles, and 55% lymphocytes. No enteropathogenic organisms were grown on stool culture.Intravenous